← Return to When is it time to change care to a Gerontologist?

Discussion
codered032 (@codered032)

When is it time to change care to a Gerontologist?

Aging Well | Last Active: Jun 11 9:28pm | Replies (26)

Comment receiving replies
@codered032

I hope that Tacrolimus is helpful? What is your diagnosis, if you don’t mind sharing? I am trying to learn as much as I can about this drug.

Jump to this post


Replies to "I hope that Tacrolimus is helpful? What is your diagnosis, if you don’t mind sharing? I..."

Good evening @codered032, Of course, I will be happy to share my life with Tacrolimus with you. I see you have a medical background and so please forgive my elementary vocabulary.

I have what is evidently a form of neuropathic itch. It is devastating and can bring me to my knees is sheer panic. My dermatologist and I have been working on it for a couple of years. During a particularly worrisome flare last year, she recommended Tacrolimus ointment to be lathered on my skin twice a day. That was very helpful and more so than antihistamines that just knocked me out only to wake up in worse shape than before. Along with the Tacrolimus, I did eight weeks of UVB therapy which actually made my skin look healthier. The open wounds and ugly rash dissipated.

Everything that touched my body was analyzed….from laundry soap to shampoo and fabrics. I only wear an item once and then it has to be washed not dry cleaned.

As I understand it, Tacrolimus can make your skin much thinner……if you overuse it. It is also quite expensive. Part of my diagnosis includes myofascial pain syndrome and I have two MFR (myofascial release therapy) sessions every week during which the therapist uses the Tacrolimus.

And now here is the mystery. In August I had a Mako robotic TKR on my right knee. Believe or not, what happened was that the surgical leg succumbed to the worst itch episode I have ever had. Whether it was somehow related to medications used during the surgery, we don't know. However, combined with the post-surgery pain, the itch was very close to intolerable. Tacrolimus came to the rescue once again.

And that, @codered032 is where I am right now. Flares and Tacrolimus, repeatedly. Do you have any experience with that medication used as a topical? Do you have any suggestions about this entire situation? My surgeon doesn't know and I don't see my dermatologist again until Nov 3.

With appreciation for your interest and comments.
Chris

  Request Appointment